Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking medicine for diabetes and BP. Feeling tired and giddiness. Suggest effective medicine

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Mon, 4 Feb 2013 in Diabetes
Question: Dear Sir,

I am diabetic & BP & with medication and Insulin. My diet also is as per advise and its includes mixed vegetables (boiled & Raw) and fruits.

Brief Details:-

Diabetic (Type -II) - 20 Years
BP - 13 Years

• Vegetarian
• Non-smoker
• Non-alcoholic
• Age – 54 Years
• Weight 81 Kg
• Height 176 CM

TAB- METAFORTE G-853            1-0-1
INJ - MIXTARD 30/70           16-0-10
TAB - TELSARTAN AM 40MG       1'-0'-1
COLSPRIN 100 MG                1'-0'-0
TAB- PLOZ MF -15           0'-1'-0
TAB- ROSEDAY 10MG           0'-0'-1
BECADEXAMIN                0-0-1

Recently my doctor changed my medicines as follows:-

Tab -Metaforte 853 is changed to TRIVOLIB 2 MG
Inj- Mixtard 30/70 is changed to Mixtard 50/50 for morning.

Though I have started taking the changed medicines, but I am feeling uncomfortble like giddiness and tiredness, as such could you please advice me whether this changed medicines causing this problems and what is the effect & how it will works compare to old medicines sir. Kindly brief me little about it sir.

Thanks and regards,
XXXXXXX
Bangalore


doctor
Answered by Dr. Madhuri Patil 2 hours later
Dear XXXXXXX

First let me comment on the reports. I really do not understand why did you undergo tests like iron binding capacity, serum testosterone levels, CRP levels, TSH levels, Vit B 12 etc? Are you suffering from something else which you have not mentioned here? Please make sure you question your doctor on the tests also why he/ she prescribed those tests for you.
Your vitamin D level is slightly less as expected in Indian public. Please take vit D supplement available over the counter- Calcirol Satchet once a day for 10 days and then once in a month regularly.
Your triglycerides are high and hence your VLDL cholesterol. This happenes when sugars are not under control. So once I comment on your medications here, please make sure you check your blood sugars after 1 week and let me know.
Now about your medications which you WERE on:
The old medicine Metafort G 853 contains 850 mg of T Metformin and 3 mg of T Glimepiride. And the insulin H Mixard 30/70 contains short acting insulin 30% and long acting insulin 70%.
Your NEW medications: Trivolib 2 contains 2 mg of Glimepiride, 500 mg of Metformin and 0.2 or 0.3 mg of Voglibose. And 50% of short acting insulin and 50% of long acting insulin in the inj Mixtard 50/50.
The voglibose tablet makes one feel uneasy. But if your sugars are low then one feels dizzy and tired. Likely that your sugars are on lower side and hence you feel like that. Please check your sugars that time and if it is less than what you used to have (not necessarily less than 70 only) then that's the reason for your feelings.
The tab Voglibose delays breaking down of complex sugar into simple sugars and the 50% of short acting insulin acts more on your food sugars and hence you tend to get lower sugars.
In short it is sure likely that new prescription is causing these symtpoms. Please see your doctor for this and ask for change in medications. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Insulin

doctor1 MD

hi iam a diabetic patient and suffering from erectile dysfunctionlegs ,feet and muscles pain.iam under insulin and my sugar is almost normal,my cholostrel is below 7 while blood pressure is at 140/85.I had recently a buy pass..i have visited a neuroligist and has prescribed to use tablets which would help in blood flow

doctor1 MD

hello doctor, im very thankful for this online help. im diabetic taking tablets and insulin as medication. additionaly im hypothyroid also.i have severe constipation problem as well . im taking daily laxative also. in this suitation can i take mega neuron regularly?if u dnt mind to answer this question it will be very helpfull to me.thanks.

doctor1 MD

My wife aged 55 years is diognised with diabetic neuropathy very recently (one month approx). She is a diabetic patient for over a decade. Presently on insulin and tablets.
1. Is there a cure for this disease.
2. Request, please refer a Doctor where I can take her for further treatment.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

Hi Doctor my wife is 25 weeks pregnant. We recently got RBS GCT Test on empty stomach with 50mg glucose[1 hour after] for her. results are a follows: 190 mg/dl Please suggest the demerits of having this level and also advice methods to reduce the...

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then stops for a while . No other symptoms, no thirst, I am overly tired and didnt want to get up this...